Alert archive / Utah / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS Salt Lake City, UT

August 31, 2008Millard County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 31, 2008, 7:39 PM MDT for Millard County, Utah. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 7:39 PM MDT (01:39 UTC)
Expired
Aug 31, 2008, 8:45 PM MDT
In force
66 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Millard County, UT

The radar

The Cedar City radar (KICX), 198 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 1:19 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4779 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 010142
SVRSLC
UTC027-010245-
/O.NEW.KSLC.SV.W.0059.080901T0139Z-080901T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
739 PM MDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MILLARD COUNTY IN UTAH

* UNTIL 845 PM MDT

* AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 36 MILES EAST OF GANDY TO 29 MILES SOUTH OF GANDY...OR ALONG A
  LINE EXTENDING FROM 40 MILES WEST OF DELTA TO 16 MILES EAST OF
  BAKER...AND MOVING SOUTHEAST AT 29 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KINGS CANYON ON HIGHWAY 6 AT 755 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH.

LAT...LON 3953 11290 3902 11317 3899 11403 3953 11402
TIME...MOT...LOC 0139Z 316DEG 25KT 3947 11328 3903 11382

$$

LC
2 follow-up statements
000 
WWUS55 KSLC 010215
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
814 PM MDT SUN AUG 31 2008

UTC027-010245-
/O.CON.KSLC.SV.W.0059.000000T0000Z-080901T0245Z/
MILLARD UT-
814 PM MDT SUN AUG 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN MILLARD COUNTY...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH CENTRAL MILLARD COUNTY TO WEST CENTRAL MILLARD
COUNTY...MOVING SOUTHEAST AT 29 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR PORTIONS OF WEST-CENTRAL AND NORTHERN UTAH.

LAT...LON 3933 11402 3953 11365 3953 11290 3902 11317
      3899 11403
TIME...MOT...LOC 0214Z 316DEG 25KT 3937 11299 3902 11367

$$

LC
000 
WWUS55 KSLC 010244
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
841 PM MDT SUN AUG 31 2008

UTC027-010251-
/O.EXP.KSLC.SV.W.0059.000000T0000Z-080901T0245Z/
MILLARD UT-
841 PM MDT SUN AUG 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MILLARD COUNTY
EXPIRES AT 845 PM MDT...

THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...OCCASIONAL GUSTS TO 40 
MPH ARE STILL POSSIBLE IN THE WARNING AREA...WHICH INCLUDES HIGHWAY 
6...THROUGH 930 PM.


LAT...LON 3933 11402 3953 11365 3953 11290 3902 11317
      3899 11403
TIME...MOT...LOC 0241Z 316DEG 25KT 3923 11282 3889 11350

$$

LC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:25 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 31, 3:25 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN AUG 31 2008

.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL SETTLE INTO
THE WESTERN GREAT BASIN LATER TODAY...THEN MOVE EAST ACROSS UTAH
MONDAY. WIDESPREAD PRECIPITATION THROUGH LABOR DAY WILL BE
FOLLOWED BY MUCH COLDER TEMPERATURES EARLY NEXT WEEK.

&&

.DISCUSSION...DEEPENING MID LEVEL TROUGH DEVELOPING ACROSS THE GREAT
BASIN/PACIFIC NORTHWEST WILL IMPACT THE FORECAST AREA THROUGH LABOR
DAY. AHEAD OF THIS TROUGH...PLUME OF DEEP LAYER MOISTURE REMAINS IN
PLACE ACROSS MUCH OF UT. CLUSTER OF STRATIFORM RAINFALL WITH
EMBEDDED THUNDERSTORMS EARLIER HAS SOMEWHAT STABILIZED BOUNDARY
LAYER ACROSS SOUTHERN THIRD OF THE FORECAST AREA...AND EXPECT
COVERAGE OF ADDITIONAL CONVECTION TO BE MORE SCATTERED IN NATURE
THROUGH THIS EVENING.

FURTHER NORTH...MODELS HAVE BEEN CONSISTENT DEVELOPING CONVECTION
ALONG FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS EVENING
ACROSS NORTHERN UT. REGIONAL RADAR IMAGERY INDICATES CONVECTION
INDEED BECOMING WIDESPREAD ALONG THIS BOUNDARY FROM NORTHWEST UT
BACK INTO EASTERN NV. DEEP LAYER SHEAR IS VERY FAVORABLE FOR
ORGANIZED SEVERE CONVECTION...AND WITH STRONG LINEAR FORCING MOST
LIKELY SCENARIO IS FOR STRONG SQUALL LINE WITH EMBEDDED SEVERE
GUSTS. ALREADY...GUSTS UP TO 70 MPH HAVE BEEN REPORTED OVER THE
NORTHWEST DESERTS. STRONG GUSTS WILL LIKELY REACHING THE WASATCH
FRONT BETWEEN 5 AND 7 PM.

AS SHORTWAVE TROUGH EJECTS ACROSS NORTHERN UT LATE TONIGHT THROUGH
MONDAY...ANTICIPATE WIDESPREAD STRATIFORM PRECIPITATION TO DEVELOP
ACROSS NORTHERN UT. LOW LEVEL NORTHWESTERLY FLOW COMBINED WITH
MID LEVEL COLD POOL SHOULD ALLOW FOR A PERIOD OF FAVORABLE
OROGRAPHIC FORCING ALONG WASATCH RANGE AS WELL...WITH SNOW LEVELS
DROPPING TO NEAR 8KFT DURING THE AFTERNOON. DO ANTICIPATE
MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS THROUGHOUT THE DAY
MONDAY. PRECIPITATION SHOULD QUICKLY END LATE MONDAY
AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE REGION.

&&

.HYDROLOGY...DEEP LAYER MOISTURE REMAINS IN PLACE ACROSS MUCH OF
UTAH THIS AFTERNOON...WHICH WILL RESULT IN THE POTENTIAL FOR HEAVY
RAINFALL WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING. WHILE LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY OVER
SOUTHERN UTAH THROUGH THIS EVENING...INTENSE CONVECTIVE PRECIP HAS
DEVELOPED ALONG A LINE AHEAD OF A SURFACE COLD FRONT MOVING INTO
NORTHWEST UTAH. STRONG STORMS ARE POSSIBLE ALONG THE URBAN CORRIDOR
LATER THIS AFTERNOON/EVENING...CAPABLE OF PRODUCING INTENSE
RAINFALL. PLENTY OF CONCERN FOR FLASH FLOODING/DEBRIS FLOWS ACROSS
RECENT BURN AREAS IN SE SALT LAKE AND UTAH COUNTIES. URBAN FLOODING
MAY ALSO BE AN ISSUE...ESPECIALLY ALONG THE NRN WASATCH FRONT.
STEADY...AND AT TIMES HEAVY RAIN...COULD DEVELOP OVER THE SAME AREAS
LATER TONIGHT/MONDAY MORNING.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM THIS EVENING
ACROSS SOUTHERN UT...AND UNTIL MIDNIGHT FOR THE BURN SCARS ACROSS
NORTHERN UT.

&&

.AVIATION...A LINE OF THUNDERSTORMS DEVELOPING NEAR A FRONTAL
BOUNDARY IS EXPECTED TO ARRIVE AT THE SLC TERMINAL BETWEEN 23-00Z.
THIS WILL BRING GUSTY WINDS TO THE TERMINAL...WITH GUSTS POSSIBLY
EXCEEDING 40KT. WINDS ARE EXPECTED TO SHIFT TO WEST-NORTHWEST WITH
THE ARRIVAL OF THE LINE. WINDS COULD THEN BECOME ERRATIC BEHIND THE
BOUNDARY...BUT SHOULD SETTLE BACK TO NORTHWEST BY 03-04Z. CIGS ARE
EXPECTED TO LOWER TO BELOW 6000FT AGL WITH THE STORMS WITH BRIEF
MVFR CONDITIONS. CONDITIONS IMPROVING LATE THIS EVENING BUT
OCCASIONAL RAIN SHOWERS CAN STILL BE EXPECTED OVERNIGHT.
OTHERWISE...THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS DEVELOPING
AHEAD OF THE MAIN LINE OF STORMS AFFECTING THE TERMINAL PRIOR TO
23Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
     UTZ003-004-008.

     FLASH FLOOD WATCH UNTIL 8 PM TONIGHT FOR
     UTZ013-019>021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR PORTIONS OF
     UTZ001>009-015.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR
     WYZ021..

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 7:26 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 AM MDT SUN AUG 31 2008

UTZ012>016-019>021-517-518-011300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY
FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND
CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS
EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH
WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING
MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE
WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>011-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING
NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT
WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG
THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE
ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS
AFTERNOON THROUGH THIS EVENING.

HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS
THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND
UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH
FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A
FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN
FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING
TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE
FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN
EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL
EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO
MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE
OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND...
THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER
THAN EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 31, 4:50 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

&&

LCHENG
Local storm report, Aug 31, 5:24 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 5:37 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE.

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE.

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE.

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

0525 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/31/2008  E61.00 MPH       TOOELE             UT   MESONET

&&

MPS
Local storm report, Aug 31, 5:46 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
546 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
08/31/2008  M61 MPH          WEBER              UT   MESONET

            OGDEN PEAK MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 7:00 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE. WINDS GUSTED IN EXCESS OF
            60 MPH THROUGH 330 PM

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE. WINDS GUSTED IN EXCESS OF
            58 MPH THROUGH 445 PM.

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE. WINDS GUSTED IN EXCESS
            OF 58 MPH THROUGH 400 PM.

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

0445 PM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
08/31/2008  M61.00 MPH       WEBER              UT   MESONET

            OGDEN PEAK MESONET SITE.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

0525 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/31/2008  E61.00 MPH       TOOELE             UT   MESONET

0625 PM     TSTM WND GST     4 NNE CALLAO            39.95N 113.70W
08/31/2008  E67.00 MPH       TOOELE             UT   MESONET

            CALLAO MESONET SITE.

&&

MPS
Local storm report, Aug 31, 7:21 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
721 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     10 S LAKESIDE           41.06N 112.89W
08/31/2008  E79.00 MPH       BOX ELDER          UT   MESONET

            LAKESIDE MESONET SITE. GUSTED IN EXCESS OF 58 MPH THROUGH
            330 PM.

&&

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:08 PM MDTFlash Flood WarningSLCSalt Lake3 hr
Aug 31, 6:41 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele64 min
Aug 31, 9:07 PM MDTFlash Flood WarningSLCSalt Lake, Utah3 hr
Aug 31, 9:26 PM MDTSevere Thunderstorm WarningSLCJuab, Millard49 min
Aug 31, 9:55 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Sep 1, 9:29 AM MDTFlash Flood WatchSLC5 hr
Sep 1, 2:57 PM MDTFrost AdvisorySLC18 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.